Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 88, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 4, 2006, 4:00 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2006, 4:00 PM MDT (22:00 UTC)
- Expired
- Sep 4, 2006, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 191 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 5:40 PM MDT | FLASH FLOOD | 14 Se Carlsbad, NM | COUNTY ROAD 716 NEAR MALAGA CLOSED DUE TO HIGH WATER. |
| Sep 4, 5:40 PM MDT | FLASH FLOOD | Malaga, NM | BLACK RIVER VILLAGE ROAD, OR COUNTY ROAD 720, BETWEEN MALAGA AND WHITES CITY CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 100 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 042204
FFWMAF
NMC015-050100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 PM MDT MON SEP 4 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 700 PM MDT
* AT 357 PM MDT...TRAINED WEATHER SPOTTERS REPORTED PORTIONS OF
HIDALGO ROAD...OR COUNTY ROAD 672...AND DARK CANYON ROAD...OR
COUNTY ROAD 408...WERE STILL CLOSED DUE TO HIGH WATER. AT 357
PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF RAIN PRODUCING UP TO ONE QUARTER OF AN INCH PER HOUR
RAINFALL AMOUNTS WAS MOVING EAST AT 20 MPH OVER MUCH OF EDDY
COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
RIVERS...CARLSBAD...LOCO HILLS...LAKEWOOD...DAYTON AND AVALON
FLASH FLOODING OF CREEKS AND STREAMS...STREETS AND UNDERPASSES...LOW
WATER CROSSINGS...AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3203 10475 3204 10374 3251 10372 3250 10383
3292 10386 3270 10448 3250 10481
$$1 follow-up statement
000
WGUS74 KMAF 042357
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 PM CDT MON SEP 4 2006
NMC015-050100-
EDDY-
545 PM MDT MON SEP 4 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR EDDY
COUNTY...
AT 640 PM CDT SATURDAY(540 MDT SATURDAY)...LOCAL LAW ENFORCEMENT
OFFICIALS REPORTED THAT PORTIONS OF DARK CANYON ROAD...OR COUNTY
ROAD 408...AND HIDALGO ROAD...OR COUNTY ROAD 672...REMAINED CLOSED
DUE TO HIGH WATER. IN ADDITION PORTIONS OF COUNTY ROAD 720...OR
BLACK RIVER VILLAGE ROAD...AND COUNTY ROAD 716 14 MILES SOUTHEAST OF
CARLSBAD HAVE BEEN CLOSED DUE TO FLOODING. AT 650 PM CDT...WEATHER
SERVICE DOPPLER RADAR INDICATED THAT THE RAIN WAS DECREASING OVER
EDDY COUNTY...HOWEVER LIGHT RAIN WAS CONTINUING TO FALL IN PARTS OF
THE COUNTY. THE RAIN SHOULD CONTINUE TO TAPER OFF DURING THE
EVENING.
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT
DROWN.
LAT...LON 3203 10475 3208 10378 3258 10379 3292 10386
3270 10448 3250 10481
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 1:02 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 4, 1:02 PM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
202 PM CDT MON SEP 4 2006
.SHORT TERM...
AREAS OF LIGHT TO MODERATE RAIN...WITH LOCAL PATCHES OF HEAVY
RAINFALL CONTINUE ACROSS THE NORTHERN HALF OF THE PERMIAN BASIN AND
SOUTHEAST NEW MEXICO LATE THIS AFTERNOON. RAINFALL OCCURRING NEAR
THE 700 MILLIBAR FRONT AND TROUGH AXIS. THIS AXIS ALONG WITH THE
HEAVIEST QPF IS PROGGED TO SHIFT SOUTH TONIGHT IN THE DEVELOPING
NORTHWEST FLOW ALOFT. RADAR TRENDS SUGGEST THAT THIS SHIFT IS FAST
ON THE MODELS...PARTICULARLY ON THE PRECIPITATION GRAPHIC OUTPUT.
HIGHER MAV NUMERICAL POPS OVERNIGHT ACTUALLY LOOK MORE REASONABLE
COMPARED TO THE GRAPHICS AND WILL RUN WITH THEM. WE HAVE DECIDED NOT
TO EXTEND THE FLASH FLOOD WATCH TONIGHT BASED ON FEW REPORTS OF
FLOODING RECEIVED DURING THE DAY TODAY AND THE HEAVIEST RAINFALL
WILL EVENTUALLY SHIFTING SOUTH TONIGHT OVER AREAS THAT HEAVE NOT
RECEIVED NEARLY THE AMOUNTS FARTHER NORTH. DID INCREASE QPF GRID
OVERNIGHT HOWEVER.
.LONG TERM...
UPPER RIDGE WILL SHIFT WESTWARD NEXT FEW DAYS AS A TROUGH DIGS
ACROSS THE EASTERN U.S. THIS SHOULD BRING A CHANGE IN OUR WEATHER
PATTERN THAT HAS BEEN STUCK IN A OVERRUNNING RAIN EVENT SINCE LAST
WEEK.
MODELS WANT TO START SHIFTING EVERYTHING SOUTH... RAIN... CLOUDS...
ETC. AFTER 5 DAYS OF CLOUDY AND RAINY WEATHER SHOULD SEE THE SUN
MAKING A REAPPEARANCE TUESDAY INTO WEDNESDAY FROM NORTH TO SOUTH.
MODELS DEVELOP MOST OF THE RAIN TUESDAY SOUTH OF I-20 AS LIFT SHIFTS
SOUTHWARD AND MOISTURE FROM T.D. JOHN DECREASES AS IT SPINS DOWN.
GUIDANCE DRAMATICALLY DROPS POPS OFF AFTER TONIGHT WITH MOST MODELS
FALLING TO SINGLE DIGITS. THIS SEEMS TOO QUICK WITH ALL THE WATER
SITTING AROUND... BELIEVE DAYTIME HEATING WILL BE ENOUGH TO DEVELOP
SOME AFTERNOON STORMS... ESPECIALLY OVER OR NEAR THE HIGHER
ELEVATIONS. WILL GO WITH HIGHEST POPS SOUTH. LOW LEVEL UPSLOPE
FLOW ON TUESDAY WILL HELP STORM DEVELOPMENT OVER THE MOUNTAINS BUT
WITH DEVELOPMENT OF NEW LEESIDE TROUGH LOOK FOR SURFACE WIND TO
SHIFT BACK AROUND TO THE SOUTH WEDNESDAY. BEST SHOT AT ADDITIONAL
RAINFALL WILL BE TUESDAY WITH DECREASING CHANCES THROUGH REMAINDER
OF FORECAST.
RETURN OF A SOUTHERLY WIND WEDNESDAY WILL AID THE WARM UP THAT IS
EXPECTED TO CONTINUE THROUGH THE WEEK. TEMPS WILL RECOVER SLOWLY
WITH THE RETURN OF UPPER 80S EXPECTED BY THE END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 60 78 60 84 / 50 20 10 10
CARLSBAD NM 58 77 58 84 / 50 40 20 20
DRYDEN TX 65 78 64 85 / 90 50 20 10
FORT STOCKTON TX 60 76 61 84 / 90 40 20 10
GUADALUPE PASS TX 54 72 56 80 / 70 40 20 20
HOBBS NM 58 78 59 84 / 40 20 20 10
MARFA TX 54 71 52 76 / 80 50 20 20
MIDLAND INTL AIRPORT TX 60 78 60 84 / 70 20 20 10
ODESSA TX 60 78 60 84 / 70 20 20 10
WINK TX 60 82 63 89 / 70 30 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 3 PM CDT MONDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH UNTIL 3 PM CDT MONDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS...LOVING...REEVES COUNTY AND
UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...AND WINKLER.
&&
12/72Hazardous weather outlook, Sep 4, 1:24 PM MDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 224 PM CDT MON SEP 4 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 224 PM CDT MON SEP 4 2006 /124 PM MDT MON SEP 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT TO MODERATE RAIN IS EXPECTED TO CONTINUE OVERNIGHT. THE HEAVIEST RAINFALL IS EXPECTED TO SHIFT SOUTHWARD DURING THE NIGHT INTO THE SOUTHERN PERMIAN BASIN...TRANS PECOS AND DAVIS MOUNTAINS. ALTHOUGH WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED LOCALIZED FLOODING OF ARROYOS...DRAWS...AND OTHER LOW LYING AREAS WILL STILL BE POSSIBLE...AS WILL ELEVATED FLOWS ALONG THE RIO GRANDE. MOIST CONDITIONS...COOL TEMPERATURES...AND LIGHT WINDS WILL COMBINE TO PRODUCE AREAS OF FOG TONIGHT. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN RESTRICTED VISIBILITIES...AS WELL AS ON WET STREETS. ALLOW EXTRA TIME TO GET TO DESTINATIONS...AND PREPARE TO STOP SUDDENLY IF NECESSARY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DUE TO RECENT HEAVY RAINFALL...ELEVATED FLOWS ALONG THE RIO GRANDE RIVER WILL CONTINUE THE NEXT FEW DAYS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:20 AM MDT | Flash Flood Warning | MAF | Eddy | 4 hr |
| Sep 4, 1:10 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.